MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56236
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number: pre-amendment.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an angioplasty procedure, a flexor high-flex ansel guiding sheath separated into two pieces at the shaft.The dilator was not in place at the time of separation.All pieces were successfully retrieved and another device was used to complete the procedure successfully.The patient's outcome is reported to be "as expected".A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an angioplasty procedure, a flexor high-flex ansel guiding sheath separated into two pieces at the shaft.The dilator was not in place at the time of separation.All pieces were successfully retrieved, and another device was used to complete the procedure successfully.Corrected information: g5: 510(k)= k142829.H10: investigation-evaluation.Investigation - evaluation: reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), specifications, manufacturing instructions, and quality control procedures and a visual inspection of the returned device were conducted during the investigation.One flexor high-flex ansel guiding sheath was returned for investigation.Visual inspection showed biomatter present on the device.The sheath was kinked at 30.8cm from the fitting.The sheath material was separated at 46.9cm from the hub.The separated section measured 8cm.One coil was exposed at the separation site.No other damage was noted.Additionally, a document-based investigation evaluation was performed.A review of the device history record showed one nonconforming event which could contribute to this failure mode; the affected unit was identified and scrapped.A review of complaint history showed no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawing, and quality control procedures were conducted, and no gaps were discovered.It was thus concluded that there is evidence that all items in the lot in house or in the field are manufactured to specification.The device is packaged with instructions for use, which warn, "reinsertion of the dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal or flexor sheath, consider carefully reinserting the dilator prior to continuing removal." a previously closed capa determined that forced advancement through restrictive anatomies and failure to reinsert the dilator prior to device removal are both primary contributing factors to sheath separations.Based on the information provided and the examination of the returned product, investigation has concluded that a cause for the device failure could not be established; though patient anatomy, user handling, or the nature of the procedure may have contributed to the device failure.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation - evaluation.Reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), specifications, manufacturing instructions, and quality control procedures and a visual inspection of the returned device were conducted during the investigation.One flexor high-flex ansel guiding sheath was returned for investigation.Visual inspection showed biomatter present on the device.The sheath was kinked at 30.8cm from the fitting.The sheath material was separated at 46.9cm from the hub.The separated section measured 8cm.One coil was exposed at the separation site.No other damage was noted.Additionally, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed one nonconforming event which could contribute to this failure mode; the affected unit was identified and scrapped.A review of complaint history showed no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawing, and quality control procedures were conducted, and no gaps were discovered.The device is packaged with instructions for use, which warn, "reinsertion of the dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal or flexor sheath, consider carefully reinserting the dilator prior to continuing removal." based on the information provided and the examination of the returned product, investigation has concluded that a cause for the device failure could not be established, though patient anatomy, user handling, or the nature of the procedure may have contributed to the device failure.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9272546
Report Number1820334-2019-02763
Device Sequence Number10796243
Product Code DYB
UDI-Device Identifier00827002562363
UDI-Public(01)00827002562363(17)220930(10)10050493
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberG56236
Device Catalogue NumberKCFW-6.0-35-55-RB-HFANL1-HC
Device Lot Number10050493
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2019
Initial Date Received by Manufacturer 10/30/2019
Supplement Date Received by Manufacturer01/24/2020
03/06/2020
Initial Report FDA Received Date11/04/2019
Supplement Report FDA Received Date01/29/2020
03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight81